Alert archive / California / Wind Advisories in 2008

Wind Advisory 28, NWS Sacramento, CA

December 12, 2008

NWS Sacramento, CA issued this wind advisory at Dec 12, 2008, 3:13 PM PST. It took effect at Dec 12, 2008, 9:00 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2008, 3:13 PM PST (23:13 UTC)
In effect from
Dec 12, 2008, 9:00 PM PST
Expired
Dec 13, 2008, 5:00 AM PST
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 122313
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
313 PM PST FRI DEC 12 2008


CAZ063-131300-
/O.NEW.KSTO.WI.Y.0028.081213T0500Z-081213T1300Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
313 PM PST FRI DEC 12 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PST
SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH INTERIOR NORTHERN
CALIFORNIA TONIGHT BRINGING AREAS OF GUSTY WIND TO THE COASTAL
MOUNTAINS. WEST WIND AROUND 30 MPH WITH GUSTS UP TO 50 MPH WILL BE
POSSIBLE DURING THE ADVISORY PERIOD. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT AND COULD CAUSE MINOR PROPERTY DAMAGE. WINDS ARE
EXPECTED TO DECREASE SATURDAY MORNING.

$$
3 follow-up statements
000 
WWUS76 KSTO 130546
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
946 PM PST FRI DEC 12 2008

CAZ014-131300-
/O.EXA.KSTO.WI.Y.0028.000000T0000Z-081213T1300Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
946 PM PST FRI DEC 12 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PST SATURDAY. 

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL TO 5 AM PST SATURDAY FOR THE
BURNEY BASIN. A STRONG COLD FRONT HAS MOVE THROUGH THE AREA THIS
EVENING WHICH IS BRINGING AREAS OF GUSTY WINDS TO THE BURNEY 
BASIN. AREAS OF WEST WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH
WILL BE POSSIBLE DURING THE ADVISORY PERIOD. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT AND COULD CAUSE MINOR PROPERTY DAMAGE. THE
WINDS ARE EXPECTED TO DECREASE SATURDAY MORNING.

$$

CAZ063-131300-
/O.CON.KSTO.WI.Y.0028.000000T0000Z-081213T1300Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
946 PM PST FRI DEC 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO CONTINUES THE WIND
ADVISORY THROUGH 5 AM PST SATURDAY FOR THE COASTAL RANGE. A STRONG
COLD FRONT THAT HAS MOVED THROUGH AREA THIS EVENING CONTINUES TO
BRING AREAS OF GUSTY WINDS TO THE COASTAL MOUNTAINS. AREAS OF WEST
WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE DURING
THE ADVISORY PERIOD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT
AND COULD CAUSE MINOR PROPERTY DAMAGE. THE WINDS ARE EXPECTED TO
DECREASE SATURDAY MORNING.

$$

BARUFFALDI
000 
WWUS76 KSTO 130606
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1006 PM PST FRI DEC 12 2008

CAZ064-131300-
/O.EXA.KSTO.WI.Y.0028.000000T0000Z-081213T1300Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-
1006 PM PST FRI DEC 12 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PST SATURDAY. 

THE NATIONAL WEATHER SERVICE IN SACRAMENTO CONTINUES THE WIND
ADVISORY THROUGH 5 AM PST SATURDAY FOR THE COASTAL RANGE. A STRONG
COLD FRONT THAT HAS MOVED THROUGH THE AREA THIS EVENING CONTINUES
TO BRING AREAS OF GUSTY WINDS TO THE COASTAL MOUNTAINS. AREAS OF
WEST WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE
DURING THE ADVISORY PERIOD. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT AND COULD CAUSE MINOR PROPERTY DAMAGE. THE WINDS ARE
EXPECTED TO DECREASE SATURDAY MORNING.

$$

CAZ063-131300-
/O.CON.KSTO.WI.Y.0028.000000T0000Z-081213T1300Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
1006 PM PST FRI DEC 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST SATURDAY. 

THE NATIONAL WEATHER SERVICE IN SACRAMENTO CONTINUES THE WIND
ADVISORY THROUGH 5 AM PST SATURDAY FOR THE COASTAL RANGE. A STRONG
COLD FRONT THAT HAS MOVED THROUGH AREA THIS EVENING CONTINUES TO
BRING AREAS OF GUSTY WINDS TO THE COASTAL MOUNTAINS. AREAS OF WEST
WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE DURING
THE ADVISORY PERIOD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT
AND COULD CAUSE MINOR PROPERTY DAMAGE. THE WINDS ARE EXPECTED TO
DECREASE SATURDAY MORNING.

$$

CAZ014-131300-
/O.CON.KSTO.WI.Y.0028.000000T0000Z-081213T1300Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
1006 PM PST FRI DEC 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PST SATURDAY. 

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL TO 5 AM PST SATURDAY FOR THE
BURNEY BASIN. A STRONG COLD FRONT HAS MOVED THROUGH THE AREA THIS
EVENING WHICH IS BRINGING AREAS OF GUSTY WINDS TO THE BURNEY
BASIN. AREAS OF WEST WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH
WILL BE POSSIBLE DURING THE ADVISORY PERIOD. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT AND COULD CAUSE MINOR PROPERTY DAMAGE.
THE WINDS ARE EXPECTED TO DECREASE SATURDAY MORNING.

$$
000 
WWUS76 KSTO 131331
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
530 AM PST SAT DEC 13 2008

CAZ014-063-064-131430-
/O.EXP.KSTO.WI.Y.0028.000000T0000Z-081213T1300Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
530 AM PST SAT DEC 13 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR EASTERN SHASTA
COUNTY...AND THE COASTAL RANGE FROM SOUTHWESTERN SHASTA COUNTY TO
LAKE COUNTY. 

A STRONG COLD FRONT THAT BROUGHT HIGH WINDS TO THE NORTHERN
MOUNTAINS AND COASTAL RANGE HAS MOVED THROUGH THE AREA ALLOWING
WINDS TO DECREASE OVER THE AREA. LOCAL GUSTS FROM 20 TO 30 MPH
WITH ISOLATED GUSTS TO AROUND 40 MPH WILL BE POSSIBLE THROUGH
EARLY MORNING...BUT WILL CONTINUE TO DECREASE THIS MORNING.

$$
JHM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 3:10 PM PST, 3 minutes earlier.

Area forecast discussion, Dec 12, 3:10 PM PST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
310 PM PST FRI DEC 12 2008

.DISCUSSION...
FIRST IN A SERIES OF SIGNIFICANTLY COLDER WEATHER SYSTEMS FROM THE
GOA AND NORTHERN CANADA IS RAPIDLY APPROACHING INTERIOR NORCAL.
INCREASED MIXING AHEAD OF THE FRONTAL SYSTEM HAS ERODED THE VALLEY
FOG. HIGH AND MID CLOUDINESS CONTINUE TO STREAM SOUTH INTO THE
FORECAST AREA THIS AFTERNOON AS SURFACE FRONT APPROACHES THE ORE-CAL
BORDER. NAM/GFS SEEM TO HAVE A DECENT HANDLE ON PRECIP TIMING AT
THIS POINT AS 88-D SHOWING SOME LIGHT PRECIP BEGINNING TO SPREAD
INTO THE FAR NORTHERN INTERIOR. FRONT PROGGED TO MOVE THROUGH
TONIGHT. PRECIP WITH FRONT CONTINUES TO BE MODELED MAINLY OVER THE
NORTHERN MOUNTAINS AND SIERRA NEVADA WITH VERY LITTLE...IF ANY...IN
THE VALLEY THROUGH SATURDAY MORNING. OVER ONE INCH PWS PLUME
ASSOCIATED WITH FRONT NARROWS AS IT MOVES SOUTH TONIGHT AND THUS
MODEL QPFS ARE LIGHT FOR THE MOUNTAINS WITH UPWARDS OF .2-.4 INCHES
OVER PORTIONS OF THE EASTERN SHASTA AND SIERRA NEVADA THROUGH
SATURDAY MORNING. THIS WOULD EQUATE TO LOW END ADVISORY CRITERIA AND
WILL HANDLE WITH A WINTER WEATHER ADVISORY. PRESSURE GRADIENTS
TIGHTEN THIS EVENING OVER INTERIOR NORCAL AS FRONTAL SYSTEM MOVES
INTO THE REGION. CURRENT GUIDANCE SUGGESTING VALLEY WINDS WILL
REMAIN BELOW WIND ADVISORY CRITERIA HOWEVER SOME LOCALIZED WIND
ADVISORY CONDITIONS ARE POSSIBLE FOR A BRIEF PERIOD JUST AHEAD AND
ALONG THE FRONTAL BOUNDARY. WRFNMM AND CANSAC ARE SHOWING AREAS OF
STRONG WIND OVER THE COASTAL MOUNTAINS TONIGHT AND WILL ISSUE A WIND
ADVISORY FOR ZONE 63. 7H WINDS PROGGED TO INCREASE TO 50-55 KTS
OVER THE SIERRA TONIGHT AND BECOME FAVORABLE FOR SOME OROGRAPHIC
ENHANCEMENT. SNOW LEVELS THIS EVENING WILL BEGIN AROUND 4500-6500
FEET BUT WILL LOWER INTO THE FOOTHILLS BY SATURDAY MORNING AS THE
MUCH COLDER AIR WORKS ITS WAY INTO INTERIOR NORCAL.

AMS CONTINUES TO COOL SATURDAY WITH 7H TEMPS LOWERING INTO THE -16
DEG C RANGE. ALTHOUGH PWS LOWER TO AROUND .3 INCHES...AMS WILL
SATURATE EASILY THOUGH AND WITH CYCLONIC FLOW WILL KEEP A THREAT OF
SHOWERS THROUGH EARLY SUNDAY...MAINLY IN THE FOOTHILLS AND
MOUNTAINS. BY SUNDAY MORNING GFS SHOWING AN AREA OF -6 DEG C AT 850
MB WHICH WOULD SUPPORT THE POSSIBILITY OF SNOW IN THE NORTHERN
SACRAMENTO VALLEY...ASSUMING THERE IS ANY PRECIP. A BETTER CHANCE
FOR SOME SNOW IN PORTIONS OF THE VALLEY IS LATER SUNDAY INTO MONDAY
WHEN A MUCH WETTER SYSTEM MOVES INTO THE REGION. THIS STORM COULD
PRODUCE A SIGNIFICANT AMOUNT OF SNOW IN THE FOOTHILLS AND MOUNTAINS
WITH SNOW RATIOS APPROACHING 15:1.

MEDIUM RANGE MODELS CONTINUE TO SIGNIFICANTLY DIVERGE ON SOLUTIONS
TOWARDS THE MIDDLE OF NEXT WEEK. THE ECMWF HOWEVER HAS BECOME MORE
LIKE THE GFS WITH THE NOTION OF DRIVING THE COLDER AIR SOUTHWARD
INTO CALIFORNIA TUESDAY. BOTH SOLUTIONS WOULD SUGGEST A BREAK IN THE
WET WEATHER LATER TUESDAY INTO WEDNESDAY FOR INTERIOR NORCAL. LONG
WAVE TROUGH HOWEVER REMAINS ALONG THE WEST COAST WITH ANOTHER SHOT
OF COLD AIR DROPPING INTO THE FORECAST AREA POSSIBLY THURSDAY OR
FRIDAY.

PCH

.AVIATION...
VFR TO MVFR HAZE PREDOMINANT OVER NORTHERN CALIFORNIA THIS
AFTERNOON. A STRONG UPPER LEVEL SYSTEM OVER THE PACIFIC NORTHWEST
WILL MOVE OVER NORTHERN CALIFORNIA TONIGHT. THIS SHOULD BRING
PRECIPITATION OVER THE SHASTA AND LASSEN COUNTY MOUNTAINS BETWEEN
02Z AND 06Z TONIGHT AND WORK SOUTHWARD ALONG THE SIERRA TOWARDS I-80
AND HWY 50 BY 09Z. SNOW LEVELS WILL RAPIDLY DROP FROM 7000 FT THIS
AFTERNOON TO 4000 FT TONIGHT TO 1500 FT SATURDAY MORNING. 10000 FT
WINDS WILL REACH 50-60 KT AHEAD OF THE FRONT AND EXTREME TURBULENCE
IS LIKELY NEAR THE SIERRA CREST TONIGHT. LIGHT SOUTHERLY WINDS IN
THE VALLEY TODAY WILL INCREASE TO 10-20 KT WITH LOCAL GUSTS TO 30 KT
AFTER 03Z.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 7 AM PST SATURDAY
FOR BURNEY BASIN / EASTERN SHASTA COUNTY-WESTERN PLUMAS
COUNTY/LASSEN PARK.

WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
SATURDAY FOR WEST SLOPE NORTHERN SIERRA NEVADA.

WIND ADVISORY FROM 9 PM THIS EVENING TO 5 AM PST SATURDAY FOR
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY.

&&
Hazardous weather outlook, Dec 12, 5:35 AM PST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
535 AM PST FRI DEC 12 2008

CAZ013>019-063-064-066>069-121500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
535 AM PST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

AREAS OF DENSE FOG THIS MORNING FROM THE CENTRAL SACRAMENTO VALLEY
THROUGH THE DELTA AND INTO THE NORTHERN SAN JOAQUIN VALLEY WHERE A
DENSE FOG ADVISORY IS IN EFFECT. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

* DENSE FOG ADVISORY.........SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLDER WEATHER SYSTEM WILL BRING A CHANCE OF SHOWERS TO THE REGION
OVER THE WEEKEND AND THROUGH MID NEXT WEEK. SIGNIFICANT
PRECIPITATION IS POSSIBLE WITH THESE SYSTEMS. SNOW LEVELS WILL FALL
DOWN INTO THE FOOTHILLS AND POSSIBLY TO THE VALLEY FLOOR OVER THE
NORTHERN SACRAMENTO VALLEY OVER THE WEEKEND AND INTO EARLY NEXT
WEEK.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

JCLAPP

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 1:59 AM PSTDense Fog AdvisorySTO9 hr
Dec 12, 3:18 PM PSTWinter Weather AdvisorySTO19 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.